Alert archive / North Carolina / Tornado Warnings in 2024

Tornado Warning 9, NWS Raleigh, NC

May 14, 2024Sampson County, North Carolina

NWS Raleigh, NC issued this tornado warning at May 14, 2024, 7:24 PM EDT for Sampson County, North Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2024, 7:24 PM EDT (23:24 UTC)
Expired
May 14, 2024, 7:58 PM EDT
In force
34 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Sampson County, NC

The radar

The Raleigh/Durham radar (KRAX), 76 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2024-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2024-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

568 
WFUS52 KRAH 142324
TORRAH
NCC163-150015-
/O.NEW.KRAH.TO.W.0009.240514T2324Z-240515T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
724 PM EDT Tue May 14 2024

The National Weather Service in Raleigh has issued a

* Tornado Warning for...
  Central Sampson County in central North Carolina...

* Until 815 PM EDT.

* At 723 PM EDT, a severe thunderstorm capable of producing a tornado
  was located 8 miles north of Ammon, or 13 miles west of Clinton,
  moving east at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Clinton around 730 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Salemburg, Turkey, and Roseboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3488 7851 3490 7855 3491 7854 3495 7860
      3502 7859 3518 7817 3515 7816 3509 7817
      3508 7816 3493 7815 3487 7851
TIME...MOT...LOC 2323Z 248DEG 33KT 3493 7856 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

26
4 follow-up statements
145 
WWUS52 KRAH 142328
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
728 PM EDT Tue May 14 2024

NCC163-150015-
/O.CON.KRAH.TO.W.0009.000000T0000Z-240515T0015Z/
Sampson NC-
728 PM EDT Tue May 14 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR CENTRAL
SAMPSON COUNTY...

At 728 PM EDT, a severe thunderstorm capable of producing a tornado
was located 9 miles west of Clinton, moving east at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Clinton around 735 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Salemburg, Turkey, and Roseboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3488 7851 3490 7855 3491 7854 3495 7860
      3502 7859 3518 7817 3515 7816 3509 7817
      3508 7816 3493 7815 3487 7851
TIME...MOT...LOC 2328Z 248DEG 27KT 3495 7850 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

26
997 
WWUS52 KRAH 142337
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
737 PM EDT Tue May 14 2024

NCC163-150015-
/O.CON.KRAH.TO.W.0009.000000T0000Z-240515T0015Z/
Sampson NC-
737 PM EDT Tue May 14 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
NORTHEASTERN SAMPSON COUNTY...

At 734 PM EDT, a severe thunderstorm capable of producing a tornado 
was located along Roseboro Highway, NC 24, east of Roseboro, or 3 
about miles west southwest of Clinton, moving east at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Clinton around 740 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Turkey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3494 7849 3503 7849 3518 7817 3515 7816
      3509 7817 3508 7816 3493 7815 3489 7842
      3490 7845
TIME...MOT...LOC 2334Z 252DEG 25KT 3496 7844 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

26
381 
WWUS52 KRAH 142341
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
741 PM EDT Tue May 14 2024

NCC163-150015-
/O.CON.KRAH.TO.W.0009.000000T0000Z-240515T0015Z/
Sampson NC-
741 PM EDT Tue May 14 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
NORTHEASTERN SAMPSON COUNTY...

At 740 PM EDT, a severe thunderstorm capable of producing a tornado 
was located over Bonnetsville, or about 1 mile west of Clinton, 
moving east at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Clinton around 745 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Turkey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3496 7845 3506 7843 3518 7817 3515 7816
      3509 7817 3508 7816 3493 7815 3490 7836
      3492 7842
TIME...MOT...LOC 2340Z 256DEG 24KT 3497 7840 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

26
605 
WWUS52 KRAH 142358
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
758 PM EDT Tue May 14 2024

NCC163-150007-
/O.CAN.KRAH.TO.W.0009.000000T0000Z-240515T0015Z/
Sampson NC-
758 PM EDT Tue May 14 2024

...THE TORNADO WARNING FOR NORTHEASTERN SAMPSON COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

Remember, a Severe Thunderstorm Warning still remains in effect for 
Sampson County until 815 PM EDT!

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.


&&

LAT...LON 3496 7845 3506 7843 3518 7817 3515 7816
      3509 7817 3508 7816 3493 7815 3490 7836
      3492 7842
TIME...MOT...LOC 2357Z 248DEG 33KT 3503 7822 

$$

26

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at May 14, 7:20 PM EDT, 4 minutes earlier.

Area forecast discussion, May 14, 7:20 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
720 PM EDT Tue May 14 2024

.SYNOPSIS...
A warm front will move northward along the Carolina coast this
afternoon and evening as low pressure approaches from the west.
Low pressure will shift to the coast tonight and Wednesday. A cold
front will move through the region Wednesday night and Thursday
morning.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 300 PM Tuesday...

Afternoon analysis reveals two areas worth noting from
satellite/radar. An MCV from this morning is presently just east of
Wilmington, NC. This MCV will continue to drift ENE and not be an
impact for the rest of today into the evening. A secondary but
noticeable circulation is over northern SC and about to move into
the southern Piedmont of central NC. Tied to this is a warm front
extending from the circulation over SE SC into eastern NC. The
northwest Piedmont remains in a wedge of easterly flow north of the
warm front. Latest radar trends have shown an uptick in showers and
embedded thunder along this circulation in north-central NC, where
dewpoints are in the low 70s. As this circulation lifts ENE over the
next few hours, showers will continue to advance northward over
central NC, with higher rainfall rates along/northwest of the low
over the northern/western Piedmont. Localized spots in this region
could pick up between 1 and 1.5 inches on top of what has already
fallen, which could cause an issue for poor drainage areas of the
Triad. Additional showers and embedded storms are favored to the
east of the low as it tracks ENE, roughly from the Sandhills to
central Coastal Plain, where 500 J/kg of CAPE could inch northward.
While the severe threat is much diminished, there could still be a
locally strong storm in this area, with the main impact being a
strong gusty wind or two.

Showers and some embedded storms are forecast to weaken between 7
and 9 PM as the low lifts off to our NE. There still remains a
chance of some isolated storms during the late evening to early
overnight, roughly from 10 pm to 2 am, across the western Piedmont
associated with the upper-low pivoting SE into TN/KY. Most guidance
still dies out the storms as they track east of the higher terrain,
owing to weaker forcing and little to no instability. Have left low-
end chance PoPs in this area, but most areas should be dry
overnight. Lows in the low to mid 60s

&&

.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
As of 300 PM Tuesday...

...There is a Marginal/Level 1 Threat for Severe Storms Wednesday
afternoon/early evening...

A compact upper low/shortwave trough centered over the TN Valley
Wednesday morning will move eastward through the region through
Wednesday night. At the surface, a warm front draped across northern
portions of the forecast area Wednesday morning will lift north into
Virginia. As it does so, the primary surface low associated with the
shortwave trough will begin to fill, with energy transferring to a
secondary/triple point low near the southern mid-Atlantic coast. The
accompanying trailing surface front will cross the area during the
late afternoon and evening.

In the wake of the warm front lifting north into VA, a period of
mostly dry conditions are expected through mid day, with a
noticeable reduction in PWATs noted across the area, which should
allow for some partial breaks in the broken and overcast cloud
cover.

Amidst BL dewpoints in the mid/upper 60s, tempered afternoon heating
will lead to moderate destablization. Coincident with the arrival of
the upper trough dynamics and surface front moving into the area
from the west,  scattered to numerous showers and storms will
develop across the area. Deep layer shear of 30-40 kts would be
sufficient to support a few strong to severe storm clusters, with
the main severe window between 4-9 PM. Damaging wind gusts and large
hail will be the primary threat, with a model signal of stronger
updrafts and severe potential along and south of HWY 64. Rain
chances will taper off west to east during the late evening and
overnight hours.

Highs will depend on the extent and duration of partial breaks in
cloud cover and resultant insolation. Highs ranging from mid/upper
70s north to lower 80s south. Lows in the upper 50s to lower 60s,
with HREF probabilities favoring the development of stratus over
fog.

.LONG TERM /THURSDAY THROUGH TUESDAY...
As of 300 PM Tuesday...

...Unsettled Weather Continues For the Weekend...

Thursday and Thursday night: Weak perturbations on the back-side of
the exiting shortwave trough could result in some isolated showers
and perhaps a rogue thunderstorm Thursday afternoon. Otherwise,
mostly dry with temps very comparable to Wednesday. Highs in the
mid/upper 70s north to lower/mid 80s south. Lows in the upper 50s to
lower 60s.

Friday through Sunday:

Models are starting to come into better agreement with the timing of
another compact upper low and associated  shortwave trough into the
SE US over the weekend. However, there still remains considerable
spread and uncertainty regarding the location/track of a potential
surface low through the region and related convective evolution
across the area.

Shortwave ridging will build briefly over the Eastern US Friday and
then offshore Friday night as the southern stream shortwave trough
progresses eastward into the lower MS Valley. A newd ejection of
shortwave disturbances, potentially convectively enhanced, within
the moistening SW flow aloft, could impact the Carolinas as early as
Friday afternoon/evening, especially across the western Piedmont,
followed by rain chances spreading east across the area Friday
night.

Saturday and Sunday currently looks like the wettest, most unsettled
period. Strong SWLY moisture transport with the approach of the
upper trough into the area is projected to advect daily record
maximum PWATs of 1.7 to 1.9" into the area Saturday. Amidst this
anomalously moisture, synoptic scale H5 falls on the order of 30-40m
coupled with strengthening upper level divergence as a 80-90kt jet
streak into the region will likely support widespread showers and/or
storms across central NC. Following a potential early Sunday lull, a
second round of showers and storms is likely as the vertically stack
low crosses the area. While there's too much uncertain to
confidently access how much buoyancy will be realized across the
area, CSU ML probabilities and CIPs analogs indicate the potential
for a marginal/level 1 threat both days, especially across southern
portions of the forecast area. Will closely monitor this severe
weather potential. Temperatures will be highly dependent on rain
coverage, but the widespread cloud cover and high rain chances
should keep high temps near or just below normal. Highs ranging from
mid/upper 70s north to lower/mid 80s south. Lows in the 60s.

Monday and Tuesday: Medium range guidance suggests potential slowing
down/stalling of the upper trough along the SE US and western
Atlantic early next week which could lead to some lingering rain
chances. Will have to monitor these trends. For now, will indicate
mostly dry conditions with gradual warming.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
As of 720 PM Tuesday...

Showers and a few isolated storms continue to push east across
central NC this evening. The heaviest rain should push east of KRDU
and KFAY here shortly, followed by KRWI in a few hours.  A lull in
precipitation is then expected overnight (some drizzle may linger).
However, IFR/LIFR ceilings (and patchy fog) will sock back in across
the entire area later tonight through mid-morning Wednesday. Sites
will slowly lift to MVFR and then VFR through early Wednesday
afternoon (although KINT/KGSO could hang on to MVFR ceilings a bit
longer). Additional scattered showers and storms will be possible
Wednesday afternoon and may induce brief flight restrictions at all
terminals.

Outlook: LIFR/IFR fog/stratus will lift to VFR Wed afternoon.
Another period of showers and storms are possible Wed aftn/eve,
along with a chance of sub-VFR stratus or fog early Thu. VFR should
return Thu midday, with the next chance of showers possibly from
late Fri into Sun.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Badgett
NEAR TERM...Kren
SHORT TERM...CBL
LONG TERM...CBL
AVIATION...Luchetti/Kren
Hazardous weather outlook, May 14, 3:10 PM EDT, 4 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
310 PM EDT Tue May 14 2024

NCZ007>011-021>028-038>043-073>078-083>086-088-089-151915-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
310 PM EDT Tue May 14 2024

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a marginal risk of severe thunderstorms Wednesday afternoon
and evening, with the main severe window expected between 4-9 PM.
Local damaging wind gusts and large hail are the main hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 14, 4:38 PM EDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Raleigh NC
438 PM EDT Tue May 14 2024

NCZ088-142145-
Cumberland NC-
438 PM EDT Tue May 14 2024

...GUSTY SHOWERS WILL IMPACT CENTRAL CUMBERLAND COUNTY THROUGH 545 PM
EDT...

At 437 PM EDT, Doppler radar was tracking gusty showers over Rex, or
8 miles northeast of Red Springs, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fayetteville, Fort Liberty, Hope Mills, Eastover, Vander, and Bonnie
Doone.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Doppler radar has indicated weak rotation with this shower. If the
shower strengthens into a thunderstorms and the rotation
strengthens, a warning may need to be issued.

&&

LAT...LON 3492 7896 3495 7904 3499 7905 3501 7907
      3516 7897 3516 7881 3513 7865 3512 7865
      3512 7864 3509 7867 3507 7866 3489 7893
TIME...MOT...LOC 2037Z 219DEG 23KT 3487 7906

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

26
Special weather statement, May 14, 5:22 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Raleigh NC
522 PM EDT Tue May 14 2024

NCZ088-142200-
Cumberland NC-
522 PM EDT Tue May 14 2024

...GUSTY SHOWERS WILL IMPACT SOUTHEASTERN CUMBERLAND COUNTY THROUGH
600 PM EDT...

At 522 PM EDT, Doppler radar was tracking gusty showers over
Tobermory, or 13 miles northeast of Lumberton, moving northeast at 30
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Stedman, Autryville, Vander, Bushy Lake Natural Area, and Cedar
Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Doppler radar has indicated weak rotation with this shower. If the
shower strengthens into a thunderstorms and the rotation
strengthens, a warning may need to be issued.

&&

LAT...LON 3486 7893 3487 7892 3489 7893 3491 7895
      3506 7882 3506 7866 3499 7864 3495 7861
      3494 7858 3485 7872 3485 7883 3483 7890
TIME...MOT...LOC 2122Z 215DEG 24KT 3480 7890

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

26
Special weather statement, May 14, 5:29 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Raleigh NC
529 PM EDT Tue May 14 2024

NCZ075-077-085-086-088-142230-
Scotland NC-Hoke NC-Harnett NC-Moore NC-Cumberland NC-
529 PM EDT Tue May 14 2024

...GUSTY SHOWERS WILL IMPACT EAST CENTRAL MOORE...EASTERN SCOTLAND...
SOUTHWESTERN HARNETT...NORTHWESTERN CUMBERLAND AND HOKE COUNTIES
THROUGH 630 PM EDT...

At 527 PM EDT, Doppler radar was tracking gusty showers along a line
extending from 10 miles east of Southern Pines to 9 miles west of
Raeford to near Laurinburg. Movement was east-northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fayetteville, Laurinburg, Raeford, Lillington, Fort Liberty, Maxton,
Antioch, Pope AFB, Spring Lake, and Wagram.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Doppler radar has indicated weak rotation with this shower. If the
shower strengthens into a thunderstorms and the rotation
strengthens, a warning may need to be issued. If outdoors, consider
seeking shelter inside a building.

&&

LAT...LON 3467 7951 3491 7945 3526 7923 3548 7901
      3539 7876 3495 7904 3483 7919 3484 7935
      3482 7936 3477 7933 3463 7947
TIME...MOT...LOC 2127Z 250DEG 18KT 3519 7921 3493 7939 3473 7944

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

10
Special weather statement, May 14, 6:00 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Raleigh NC
600 PM EDT Tue May 14 2024

NCZ088-089-142245-
Sampson NC-Cumberland NC-
600 PM EDT Tue May 14 2024

...GUSTY SHOWERS WILL IMPACT NORTHWESTERN SAMPSON AND EAST CENTRAL
CUMBERLAND COUNTIES THROUGH 645 PM EDT...

At 600 PM EDT, Doppler radar was tracking gusty showers 11 miles
north of Jerome, or 14 miles east of Fayetteville, moving northeast
at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Stedman, Newton Grove, Salemburg, Autryville, Hobbton, and Spivey's
Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Doppler radar has indicated weak rotation with this shower. If the
shower strengthens into a thunderstorms and the rotation
strengthens, a warning may need to be issued.

&&

LAT...LON 3495 7869 3507 7870 3529 7854 3529 7852
      3526 7849 3526 7841 3527 7836 3515 7828
      3494 7860
TIME...MOT...LOC 2200Z 220DEG 26KT 3500 7866

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

26
Special weather statement, May 14, 6:48 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Raleigh NC
648 PM EDT Tue May 14 2024

NCZ042-078-089-142345-
Johnston NC-Sampson NC-Wayne NC-
648 PM EDT Tue May 14 2024

...GUSTY SHOWERS WILL IMPACT SOUTHWESTERN WAYNE...SAMPSON AND
SOUTHEASTERN JOHNSTON COUNTIES THROUGH 745 PM EDT...

At 645 PM EDT, Doppler radar was tracking gusty showers 13 miles
north of Clinton, moving northeast at 25 mph. Additional gusty
showers were located just south of Roseboro and west of Harrells,
alos moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Clinton, Mount Olive, Harrells, Roseboro, Garland, Newton Grove,
Salemburg, Turkey, Hobbton, and Grantham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Doppler radar has indicated weak rotation with these showers. If the
showers strengthens into a thunderstorms or the rotation
strengthens, a warning may need to be issued. If outdoors, consider
seeking shelter inside a building.

&&

LAT...LON 3470 7837 3475 7839 3494 7858 3526 7850
      3540 7833 3543 7821 3542 7815 3519 7801
      3519 7802 3518 7807 3519 7816 3509 7817
      3508 7816 3490 7815 3474 7820 3467 7832
TIME...MOT...LOC 2245Z 230DEG 23KT 3518 7839

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

10
Special weather statement, May 14, 7:18 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Raleigh NC
718 PM EDT Tue May 14 2024

NCZ027-042-043-078-150015-
Nash NC-Johnston NC-Wayne NC-Wilson NC-
718 PM EDT Tue May 14 2024

...GUSTY SHOWERS WILL IMPACT WAYNE...SOUTHWESTERN NASH...WILSON AND
EASTERN JOHNSTON COUNTIES THROUGH 815 PM EDT...

At 717 PM EDT, Doppler radar was tracking gusty showers 8 miles
northeast of Smithfield, moving northeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Goldsboro, Smithfield, Nashville, Wilson, Elm City, Fremont, Walnut
Creek, Bailey, Micro, and Selma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3557 7782 3543 7783 3540 7780 3538 7780
      3534 7782 3529 7783 3519 7801 3540 7833
      3573 7842 3599 7795 3568 7766
TIME...MOT...LOC 2317Z 242DEG 24KT 3559 7822

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

10

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 3:42 PM EDTSpecial Weather StatementRAHRichmond63 min
May 14, 3:45 PM EDTSpecial Weather StatementRAHRichmond60 min
May 14, 4:10 PM EDTSevere Thunderstorm WarningRAHHoke, Montgomery, Moore, Richmond, Scotland53 min
May 14, 4:30 PM EDTSpecial Weather StatementRAHStanly45 min
May 14, 4:38 PM EDTSpecial Weather StatementRAHCumberland67 min
May 14, 5:22 PM EDTSpecial Weather StatementRAHCumberland38 min
May 14, 5:29 PM EDTSpecial Weather StatementRAHHarnett, Hoke61 min
May 14, 5:48 PM EDTAreal Flood AdvisoryRAHGuilford3 hr
May 14, 6:00 PM EDTSpecial Weather StatementRAHSampson45 min
May 14, 6:01 PM EDTAreal Flood AdvisoryRAHWake18 min
May 14, 6:19 PM EDTFlash Flood Warning Considerable damage threatRAHWake106 min
May 14, 6:30 PM EDTAreal Flood AdvisoryRAHHarnett, Johnston2 hr
May 14, 6:35 PM EDTTornado WarningRAHCumberland40 min
May 14, 6:48 PM EDTSpecial Weather StatementRAHSampson57 min
May 14, 7:17 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson58 min
May 14, 7:18 PM EDTSpecial Weather StatementRAHNash, Wayne, Wilson57 min
May 14, 7:46 PM EDTAreal Flood AdvisoryRAHEdgecombe, Franklin, Halifax, Nash, Warren, Wilson2 hr
May 14, 7:53 PM EDTAreal Flood AdvisoryRAHWayne2 hr

Nearby

Tornado Warnings in North Carolina, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.